Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 18, 2013, 6:09 PM MDT for Grant County, Morton County, Sioux County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2013, 6:09 PM MDT (00:09 UTC)
- Expired
- May 18, 2013, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Grant County, ND, Morton County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 55 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
839
WUUS53 KBIS 190009
SVRBIS
NDC037-059-085-190100-
/O.NEW.KBIS.SV.W.0007.130519T0009Z-130519T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTH CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 800 PM CDT/700 PM MDT/
* AT 604 PM MDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED FROM
NEAR ST. GERTRUDE TO 6 MILES SOUTHWEST OF SHIELDS...AND MOVING
NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHIELDS AND PORCUPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4648 10109 4627 10079 4613 10120 4631 10137
TIME...MOT...LOC 0007Z 232DEG 25KT 4628 10124
HAIL...1.75IN
WIND...60MPH
$$
TM3 follow-up statements
361
WWUS53 KBIS 190032
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT SAT MAY 18 2013
NDC037-059-085-190100-
/O.CON.KBIS.SV.W.0007.000000T0000Z-130519T0100Z/
GRANT ND-MORTON ND-SIOUX ND-
732 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SIOUX...SOUTH CENTRAL MORTON AND EAST CENTRAL GRANT COUNTIES UNTIL
800 PM CDT/700 PM MDT/...
AT 627 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED FROM 10 NORTHWEST
OF SHIELDS TO 7 MILES EAST OF SHIELDS...AND MOVING NORTHEAST
AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...A TRAINED WEATHER SPOTTER REPORT GOLF BALL SIZED
HAIL EARLIER WHEN IT WAS SOUTH OF ST. GERTRUDE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN GRANT...EXTREME SOUTHERN
MORTON AND NORTHERN SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4617 10109 4637 10127 4648 10109 4627 10079
TIME...MOT...LOC 0029Z 232DEG 25KT 4630 10105
HAIL...1.75IN
WIND...60MPH
$$
TM111
WWUS53 KBIS 190044
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT SAT MAY 18 2013
NDC037-190053-
/O.CAN.KBIS.SV.W.0007.000000T0000Z-130519T0100Z/
GRANT ND-
644 PM MDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4628 10103 4630 10106 4637 10105 4637 10113
4641 10117 4648 10109 4627 10079 4621 10097
TIME...MOT...LOC 0043Z 232DEG 25KT 4629 10094
$$
NDC059-085-190100-
/O.CON.KBIS.SV.W.0007.000000T0000Z-130519T0100Z/
MORTON ND-SIOUX ND-
744 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SIOUX AND SOUTH CENTRAL MORTON COUNTIES UNTIL 800 PM CDT...
AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
SHIELDS...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL SIOUX AND SOUTH CENTRAL MORTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4628 10103 4630 10106 4637 10105 4637 10113
4641 10117 4648 10109 4627 10079 4621 10097
TIME...MOT...LOC 0043Z 232DEG 25KT 4629 10094
HAIL...1.00IN
WIND...60MPH
$$
TM235
WWUS53 KBIS 190059
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT SAT MAY 18 2013
NDC059-085-190109-
/O.EXP.KBIS.SV.W.0007.000000T0000Z-130519T0100Z/
MORTON ND-SIOUX ND-
759 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SIOUX AND SOUTH
CENTRAL MORTON COUNTIES WILL EXPIRE AT 800 PM CDT/700 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY MORNING.
LAT...LON 4628 10103 4630 10106 4637 10105 4637 10113
4641 10117 4648 10109 4627 10079 4621 10097
TIME...MOT...LOC 0059Z 232DEG 25KT 4636 10081
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:54 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 18, 4:54 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 554 PM CDT SAT MAY 18 2013 .UPDATE... ISSUED AT 554 PM CDT SAT MAY 18 2013 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOST OF SOUTH CENTRAL AND PORTIONS OF SOUTHWESTERN NORTH DAKOTA. MONITORING RADAR AND THIS WILL BE THE FOCUS THROUGH THE EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FOCUS THIS AFTERNOON IS ON THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. LOW LEVEL CONVERGENCE STRETCHING FROM DICKINSON TO THE BLACK HILLS HAS PROVEN TO BE SUFFICIENT TO BREAK THE CAP THIS AFTERNOON. VISIBLE SATELLITE INDICATES SOME AGITATED CUMULUS THERE...AND AT LEAST ONE THUNDERSTORM HAS BEEN WARNED THERE. BASED ON ANVIL BLOW OFF...THERE WILL PROBABLY BE ONLY LIMITED SURFACE HEATING INTO NORTHWESTERN SOUTH DAKOTA...SO IT APPEARS THAT THE BEST CHANCE FOR SEVERE WILL HOLD OFF AT LEAST A FEW MORE HOURS UNTIL MID LEVEL HEIGHT FALLS SPREAD INTO THE CENTRAL DAKOTAS ATOP BETTER INSTABILITY AND MORE FAVORABLE SHEAR THAN THAT CURRENTLY OVER SOUTHWESTERN NORTH DAKOTA. THIS IS SUPPORTED BY THE SHOWER THAT FORMED AROUND 19 UTC AND FAILED TO GAIN STEAM NEAR HETTINGER. USING VISIBLE SATELLITE AND RADAR...IT APPEARS THAT THE MOST LIKELY SCENARIO IS FOR CONVECTION TO SLOWLY SPREAD INTO SOUTHWESTERN NORTH DAKOTA OVER THE NEXT 5 HOURS...THEN MOVE EASTWARD. THESE STORMS SHOULD THEN PROPAGATE EAST-NORTHEASTWARD INTO SOUTHEASTERN NORTH DAKOTA...WITH THE BEST CHANCE FOR SEVERE WEATHER BEING ALONG AND SOUTH OF I-94. THEREAFTER...LINGERING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH THE WEEKEND AS BROAD LOW PRESSURE IS CUT OFF OVER THE NORTHERN PLAINS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 302 PM CDT SAT MAY 18 2013 THE MAIN FORECAST HIGHLIGHT OF THE EXTENDED PERIOD WILL BE PRECIPITATION CHANCES AND AMOUNTS SUNDAY NIGHT THROUGH LATE TUESDAY. THERE IS STILL SOME DISAGREEMENT AMONGST THE 12Z DETERMINISTIC MODELS REGARDING THE PLACEMENT AND MOVEMENT OF THE H500 CLOSED UPPER LEVEL LOW OVER THE NORTHERN PLAINS. THE 12Z GFS KEEPS THE H500 LOW A BIT FASTER AND FURTHER SOUTH THAN THE GEFS/ECWMF/GEM MONDAY AND TUESDAY...WHICH INTRODUCES SOME DIFFERENCES IN THE TIMING AND PLACEMENT OF PRECIPITATION ACROSS NORTH DAKOTA EARLY IN THE EXTENDED. AS A CONSEQUENCE HAVE KEPT CHANCE/LIKELY POPS THROUGH MID TUESDAY BEFORE BRINGING DOWN POPS FROM NORTHWEST TO SOUTHEAST AS THE H500 LOW SLOWLY DRIFTS EAST AND AWAY FROM THE NORTHERN PLAINS. FOR QPF...HAVE USED A BLEND OF MODEL GUIDANCE AS WELL AS THE WPC GUIDANCE FOR AMOUNTS...WHICH HAS AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL FROM SUNDAY EVENING THROUGH LATE TUESDAY FOR LOCATIONS SOUTH OF STATE HIGHWAY 2. TO THE NORTH (INCLUDING THE SOURIS RIVER BASIN)...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. AS SAID WITH PREVIOUS FORECAST ISSUANCES...SIGNIFICANT RESPONSES ARE NOT EXPECTED ON AREA RIVERS...BUT WILL BE WATCHING SMALLER CREEKS AND STREAMS...AS WELL AS THE POTENTIAL FOR URBAN FLOODING. BEYOND WEDNESDAY...THE ECWMF AND GFS SOLUTIONS DIVERGE WITH THE PLACEMENT AND MOVEMENT OF THE NEXT WESTERN CONUS UPPER LEVEL TROUGH...HOWEVER...THERE IS AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE CENTRAL US AS THE AFOREMENTIONED CLOSED LOW DEPARTS EAST. A SLOW WARMING TREND THROUGH THE END OF THIS COMING WEEK AND CLEARING SKIES THURSDAY ARE EXPECTED ACROSS NORTH DAKOTA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 554 PM CDT SAT MAY 18 2013 SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR TO IFR CIGS/VSBYS THROUGH THE PERIOD. THE FOCUS SATURDAY NIGHT INTO 12Z SUNDAY WILL BE OVER KBIS/KJMS. AFTER 12Z SUNDAY...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS TO INITIATE AND AFFECT ALL AERODROMES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...JWS LONG TERM...LTH AVIATION...KS
Hazardous weather outlook, May 18, 5:39 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 639 PM CDT SAT MAY 18 2013 NDZ004-012-192345- BOTTINEAU-MCHENRY- 639 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AND TAPER OFF TUESDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS CANNOT BE RULED OUT...BUT SIGNIFICANT RISES ALONG THE SOURIS RIVER ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-041-042-044>048-050-051-192345- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 1 AM CDT SUNDAY. WILL CONTINUE TO MONITOR RADAR FOR SEVERE WEATHER. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. EXPECT PERIODS OF THUNDERSTORMS...ESPECIALLY THIS EVENING AND TONIGHT. SEVERE STORMS ARE POSSIBLE...WITH HAIL UP TO GOLF BALL SIZE AND ISOLATED WIND GUSTS AROUND 70 MPH THE MAIN THREATS. MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY IN THE JAMES RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009>011-013-017>019-021-031>033-040-043-192345- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE- MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- BOWMAN- 639 PM CDT SAT MAY 18 2013 /539 PM MDT SAT MAY 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH MONDAY BEFORE TAPERING OFF TUESDAY. ISOLATED FLOODING NEAR SMALL CREEKS AND IN URBAN AREAS IS POSSIBLE...BUT SIGNIFICANT RISES ALONG MAINSTEM RIVERS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/SCHECK
In the hours before
Special weather statement, May 18, 4:17 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 417 PM MDT SAT MAY 18 2013 NDZ041-042-044-045-182300- ADAMS-GRANT-HETTINGER-SIOUX- 417 PM MDT SAT MAY 18 2013 ...SPECIAL WEATHER STATEMENT... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES EAST HETTINGER IN EAST CENTRAL ADAMS COUNTY...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. *RESIDENTS IN EAST ADAMS...SOUTHEAST HETTINGER...AND SOUTHWEST GRANT COUNTIES SHOULD REMAIN ON ALERT FOR THIS THUNDERSTORM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TARDIF-HUBER
Special weather statement, May 18, 4:57 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 457 PM MDT SAT MAY 18 2013 NDZ042-045-182330- GRANT-SIOUX- 457 PM MDT SAT MAY 18 2013 ...SPECIAL WEATHER STATEMENT... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER 22 MILES SOUTHWEST OF LEITH...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN GRANT COUNTY SHOULD REMAIN ON ALERT FOR THIS THUNDERSTORM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TARDIF-HUBER
Local storm report, May 18, 6:02 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
702 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 6 S ST. GERTRUDE 46.20N 101.31W
05/18/2013 E1.75 INCH GRANT ND TRAINED SPOTTER
HAIL BEGAN ARROUND 645 PM MDT AND ENDED AROUND 655 PM
MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.
&&
KROLAKLocal storm report, May 18, 6:06 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
706 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 6 S ST. GERTRUDE 46.20N 101.31W
05/18/2013 E1.75 INCH GRANT ND TRAINED SPOTTER
HAIL BEGAN ARROUND 545 PM MDT AND ENDED AROUND 555 PM
MDT. GUSTY WINDS TO 40 MPH ALSO REPORTED.
&&
CORRECTED REMARKS
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:12 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| May 18, 7:50 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 55 min |
| May 18, 8:22 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 53 min |
| May 18, 8:35 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 40 min |
| May 18, 8:43 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 32 min |
| May 18, 9:15 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| May 19, 3:18 AM MDT | Flood Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 47 hr |
| May 19, 11:58 AM MDT | River Flood Warning | BIS | Stutsman | 72 hr |
| May 19, 1:44 PM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 20 more | 40 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.